MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left forearm.A 10.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during first inflation at 14 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).Device evaluated by mfr.: gladiator device - 10x40x75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 3mm proximal of the proximal markerband and extending approximately 47mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination identified no issues or damage to the tip of the device.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10469302
Report Number2134265-2020-11972
Device Sequence Number2687705
Product Code LIT
UDI-Device Identifier08714729809517
UDI-Public08714729809517
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0025502006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight109